Alert archive / Maine / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 12, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 1, 2001, 3:12 PM EDT for Lincoln County, Maine. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2001, 3:12 PM EDT (19:12 UTC)
- Expired
- Jul 1, 2001, 4:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, ME
The radar
The Portland,ME radar (KGYX), 60 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:13 PM EDT | Thunderstorm Wind 50 E | Wiscasset, ME |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:00 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 1, 3:00 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 300 PM EDT SUN JUL 1 2001 TWO SEVERE THUNDERSTORM WATCHES IN EFFECT UNTIL 9 PM EDT. WPWMWRKZFP AND PWMWRKCWF AVAILABLE FOR COORDINATION. FCSTID = 7 .GYX... ME...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EDT NH...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EDT WHEELER
In the hours before
Special weather statement, Jul 1, 10:06 AM EDT, 5 hours 6 minutes before
MEZ007>009-012>014-018>028-NHZ001>010-013-014-020200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1006 AM EDT SUN JUL 1 2001 ...SEVERE THUNDERSTORMS CONTAINING STRONG GUSTY WINDS AND HAIL ARE EXPECTED TO DEVELOP ACROSS WESTERN MAINE AND MUCH OF NEW HAMPSHIRE AS WELL AS THE ADJACENT COASTAL WATERS THIS AFTERNOON INTO THIS EVENING... A VERY STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING PRECEDED BY WARM HUMID TEMPERATURES AND VERY POWERFUL THUNDERSTORMS. SOME OF THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 60 MPH WITH LARGE DAMAGING HAIL AND TORRENTIAL DOWNPOURS. PEOPLE PLANNING OUTDOOR ACTIVITIES FOR THIS AFTERNOON AND EVENING...INCLUDING THOSE PLANNING TO DO SOME BOATING ON SOME OF THE LAKES OR ALONG THE COASTAL AREAS...ARE STRONGLY ADVISED TO PAY CLOSE ATTENTION TO WEATHER FORECASTS AND STATEMENTS CONCERNING THIS UPCOMING WEATHER EVENT. CONDITIONS ARE LIKELY TO CHANGE QUICKLY THIS AFTERNOON SO ALL INTERESTS SHOULD BE PREPARED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/GYX MARINE
Nearby
Severe Thunderstorm Warnings in Maine, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.